Antibiotics Home > Will My Medicines Interfere With Biaxin?

Pimozide
Combining pimozide with Biaxin can cause dangerous and possibly life-threatening effects. These medications should never be taken together.
 
QT-Prolonging Medications
Biaxin can cause a dangerous change in heart rhythm known as QT prolongation. Combining Biaxin with other drugs that also have this tendency increases the risk. Check with your healthcare provider before taking any of these medications together.
 
Statins
Biaxin may increase the level of statin cholesterol medications in the blood, possibly increasing the risk of side effects. Check with your healthcare provider before taking Biaxin with any statins. Biaxin should never be combined with lovastatin or simvastatin.
 
Theophylline
Biaxin may increase the level of theophylline in your blood. Your healthcare provider may want to monitor your blood levels of theophylline as a result.
 
Warfarin
There have been reports that combining Biaxin with warfarin may increase the risk of bleeding. If you take these medications together, your healthcare provider may need to monitor you more closely.
 

Final Thoughts on Biaxin Drug Interactions

Not all Biaxin drug interactions were discussed in this article. Compared to many other medications, Biaxin has a high likelihood for interactions. Therefore, you should talk with your pharmacist or healthcare provider about any specific drug interactions with Biaxin that may apply to you.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2018 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.